Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 56, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 31, 2025, 3:56 AM EDT. It took effect at May 31, 2025, 6:00 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2025, 3:56 AM EDT (07:56 UTC)
- In effect from
- May 31, 2025, 6:00 AM EDT
- Expired
- Jun 1, 2025, 9:44 PM EDT
- In force
- 40 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
529 WHUS71 KBUF 310756 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 356 AM EDT Sat May 31 2025 LOZ042-311600- /O.NEW.KBUF.SC.Y.0056.250531T1000Z-250601T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 356 AM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-311600- /O.NEW.KBUF.SC.Y.0056.250531T1400Z-250601T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 356 AM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 10 AM this morning to 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
7 follow-up statements
586 WHUS71 KBUF 311357 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 957 AM EDT Sat May 31 2025 LOZ042-312200- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250601T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 957 AM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-312200- /O.CON.KBUF.SC.Y.0056.250531T1400Z-250601T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 957 AM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
746 WHUS71 KBUF 312039 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 439 PM EDT Sat May 31 2025 LOZ045-010600- /O.EXB.KBUF.SC.Y.0056.250601T0300Z-250602T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 439 PM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-010600- /O.EXT.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 439 PM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-010600- /O.EXT.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 439 PM EDT Sat May 31 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
639 WHUS71 KBUF 010752 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 352 AM EDT Sun Jun 1 2025 LEZ040-041-011600- /O.EXB.KBUF.SC.Y.0056.250601T1500Z-250602T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 352 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-011600- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 352 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 4 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-011600- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 352 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-011600- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 352 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
772 WHUS71 KBUF 011348 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 948 AM EDT Sun Jun 1 2025 LOZ042-012000- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 948 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-020000- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 948 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-020000- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 948 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-020000- /O.CON.KBUF.SC.Y.0056.250601T1500Z-250602T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 948 AM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
682 WHUS71 KBUF 011955 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 355 PM EDT Sun Jun 1 2025 LOZ042-012100- /O.EXP.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 355 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Wind and waves have diminished below Small Craft Advisory conditions. Some choppy waves will remain possible for the next few hours. $$ LOZ043-044-020000- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 355 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-020000- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 355 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-020300- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 355 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest to west winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
053 WHUS71 KBUF 012355 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 755 PM EDT Sun Jun 1 2025 LOZ043-044-020100- /O.EXP.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 755 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves have diminished below Small Craft Advisory conditions. Some choppy waves will remain possible for the next few hours. $$ LOZ045-020100- /O.EXP.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 755 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves have diminished below Small Craft Advisory conditions. Some choppy waves will remain possible for the next few hours. $$ LEZ040-041-020300- /O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 755 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
666 WHUS71 KBUF 020144 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 944 PM EDT Sun Jun 1 2025 LEZ040-041-020245- /O.CAN.KBUF.SC.Y.0056.000000T0000Z-250602T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 944 PM EDT Sun Jun 1 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished below Small Craft Advisory conditions. Some choppy waves will remain possible for the next few hours. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 31, 2:45 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 31, 2:45 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 245 AM EDT Sat May 31 2025 .SYNOPSIS... Complex low pressure draped across the Northeastern States will consolidate into a deepening coastal low that will push north across New England today...then out across Quebec tonight and Sunday. Scattered to numerous showers attendant to this system this morning will thin out from west to east during the course of today as the low pulls further away from our region...with the cool cyclonic flow behind this system then leading to a few more showers on Sunday. Otherwise well below normal temperatures will prevail this weekend...with dry weather and a marked day to day warming trend then following for the first half of next week...resulting in midsummerlike warmth building across our region by midweek. && .NEAR TERM /THROUGH TONIGHT/... Regional surface analysis shows an elongated surface trough/cold front draped from the Saint Lawrence Valley southwestward across the Lower Great Lakes...along the leading edge of deepening upper troughing dropping southward from Ontario and Quebec. Meanwhile a bit further to the south and east...a secondary coastal low continues to develop along the mid-Atlantic coastline...in association with a compact but potent shortwave sliding eastward across the mid-Atlantic states. Through the course of today continued phasing between the above two systems will result in longwave troughing continuing to deepen across the eastern third of North America...with continued DCVA/height falls along its eastern flank also helping the secondary coastal low to continue to organize while lifting northward across New England and into the Saint Lawrence Valley. Plentiful moisture and lingering ascent/cyclonic flow on the backside of the surface wave will help to generate scattered to numerous showers this morning...with the most widespread showers found across the North Country (which will lie closest to the low track). After about mid-morning a general drying trend will begin first across far western New York...then will gradually spread eastward/southward across the area through the balance of the day as the coastal low makes its way to the Saint Lawrence Valley. This should result in largely dry weather returning to the Niagara Frontier by midday/early afternoon...before spreading further southward/eastward through the afternoon and early evening hours. This being said...the general cyclonic flow and the deepening cool airmass across our region (850 mb temps falling to the vicinity of zero to +1C) will help to keep considerable amounts of cloud cover in place through the day...with some partial sunshine only reaching portions of far WNY by late in the day. Otherwise the rather cool airmass and cloud cover will result in an unseasonably cool final day of May...with daytime highs only ranging from the lower 50s across the higher terrain to the mid and upper 50s elsewhere. As if this was not enough...a brisk northwesterly wind gusting to 25-30 mph at times this afternoon will make it feel even cooler. Tonight the coastal low will gradually lift northward across Quebec Province. For our region the general lack of forcing and drier air on the backside of this system should allow generally dry weather to prevail...with a few lingering showers across the North Country gradually fading over time. Overnight a few more isolated showers may become possible across the western Southern Tier owing to the cool westerly upslope flow...though at this point the airmass doesn't look to be quite cold enough to support a true lake response...something we don't typically have to consider as a possibility for the first day of June. Otherwise we can expect a rather cool to almost chilly night...with lows ranging from around 40 across the interior of the Southern Tier/North Country to the lower to mid 40s elsewhere. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Upper level trough axis swinging through the region Sunday will maintain a cool cyclonic flow. Wrap around moisture will keep the threat for at least scattered showers, with some possible lake induced showers as 850 mb temperatures drop to 0C. Could even see some graupel within this colder regime aloft. Any lingering showers will diminish Sunday night. Depending on the amount clearing, some areas could drop into the 30s with some frost potential across the interior Souther Tier and interior areas east of Lake Ontario. The upper level trough will retreat to the Canadian Maritimes Monday as ridging starts to build into the Great Lakes. Associated drier air will bring trend toward improving weather along with temperatures closer to seasonal normals. Fair weather continues into Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The pattern flips for next work week with a large ridge across the east. Surface high pressure will move off the Mid-Atlantic coast and a deep southerly flow will drive warm air into the eastern Great Lakes region. Temperatures will reach the low to mid 80s Tuesday and Wednesday. The region will be right under the ridge and should limit diurnally-driven showers developing in the afternoon. Wednesday night and Thursday the front flank of the broader western trough will dig across the Great Lakes...with an attendant elongated surface wave riding northeastward across the central Great Lakes and eventually on into Quebec. Increasing moisture ahead of this surface wave will increase chances for showers and thunderstorms Thursday through Friday. Clouds and showers will cut down on temperatures for the end of the week but it will still remain warm, just not as warm as the first part of the work week. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Increasingly cool/moist cyclonic flow on the backside of a strengthening low along the mid-Atlantic coastline will result in ceilings deteriorating from VFR to MVFR/IFR through daybreak...with the lowest ceilings expected across the higher terrain of the Southern Tier/North Country. The cyclonic flow and moisture will also support the development of scattered to numerous showers across the area through mid-morning...with these more numerous with increasing eastward extent. After mid-morning a general drying trend will begin first across far western New York...then will gradually spread eastward/southward across the area through the balance of the day as the coastal low makes its way to the Saint Lawrence Valley. This should result in largely dry weather returning to the Niagara Frontier by midday/ early afternoon...before spreading further southward/eastward through the afternoon and early evening hours. This being said ceilings will be a bit slower to improve...with flight conditions gradually improving to lower-end VFR across the lower elevations and MVFR across the higher terrain during the course of this afternoon. As the surface low makes its way northward across Quebec and further away from our region tonight...flight conditions should continue to improve to VFR across the remainder of western New York...while a mix of VFR/MVFR will remain in place across the North Country. Outlook... Sunday...VFR/MVFR with scattered showers mainly from the Genesee Valley eastward...with the best chance of MVFR ceilings east of Lake Ontario. Monday through Wednesday...Mainly VFR. && .MARINE... Deepening low pressure lifting from the mid-Atlantic coastline across New England will generate a moderately brisk northwesterly flow across the Lower Great Lakes today...with a period of advisory- worthy winds and waves expected along portions of the south shore of Lake Ontario. As the low tracks further north across Quebec tonight and Sunday winds across our region will back to westerly. Another uptick in wind speeds will likely produce an additional round of advisory- level conditions at least across eastern portions of Lake Ontario late tonight and Sunday...with such conditions less likely but also not entirely out of the question across eastern Lake Erie. High pressure ridging northeastward from the Ohio Valley will then bring diminishing winds and wave action Sunday night and Monday... with conditions then expected to remain below advisory levels through midweek. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...TMA LONG TERM...HSK/JJR AVIATION...JJR MARINE...JJR
Hazardous weather outlook, May 30, 4:20 AM EDT, 23 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 420 AM EDT Fri May 30 2025 NYZ001>008-010>014-019>021-085-310830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 420 AM EDT Fri May 30 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-310830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 420 AM EDT Fri May 30 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:01 PM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Orleans and 2 more | 28 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.